1. Welcome to Autism Forums, a friendly forum to discuss Aspergers Syndrome, Autism, High Functioning Autism and related conditions.

    Your voice is missing! You will need to register to get access to the following site features:
    • Reply to discussions and create your own threads.
    • Our modern chat room. No add-ons or extensions required, just login and start chatting!
    • Private Member only forums for more serious discussions that you may wish to not have guests or search engines access to.
    • Your very own blog. Write about anything you like on your own individual blog.

    We hope to see you as a part of our community soon! Please also check us out @ https://www.twitter.com/aspiescentral

I went off my meds, how do you manage

Discussion in 'PDD-NOS, Social Anxiety and Others' started by Clintos, Feb 24, 2017.

  1. Clintos

    Clintos Well-Known Member

    Messages:
    238
    Joined:
    Nov 12, 2015
    Karma:
    +205
    I have a number of co-morbid conditions such as anxiety,depression,adhd, schizoaffective etc and I also have aspergers

    Has anyone went off their meds and how do you manage?

    Here is a video that caused me to throw all me meds in the garbage, I am tired of the side effects:



    "There Is No Such Thing as Mental Illness"

    Is this true?
     
  2. Bolletje

    Bolletje Overly complicated potato V.I.P Member

    Messages:
    3,900
    Joined:
    Jan 3, 2017
    Karma:
    +10,496
    I would urge you not to just quit taking your medication. This can be harmful to you. If you want to stop, you should talk to your primary care physician about this so you can gradually wean yourself off of your medication.
     
    • Agree Agree x 5
  3. Clintos

    Clintos Well-Known Member

    Messages:
    238
    Joined:
    Nov 12, 2015
    Karma:
    +205
    It's too late. I am going cold turkey I know I will go through withdrawal and I am trying to manage at the time, its not that bad.
     
    • Optimistic Optimistic x 2
  4. toothless

    toothless this is mr shadow,my support cat

    Messages:
    1,521
    Joined:
    Jul 26, 2014
    Karma:
    +2,366
    clintos, i hope you are ok,going off meds can make things like pyschosis worse, i know the side effects suck big time,i keep wanting to refuse my 5pm meds [sertraline] because it does naff all for me and im seriously depressed but ive been told its best to see my pyschiatrist to taper it off and get it changed to something else-for you it might mean lowering the doseage to stop the worst of the side effects.

    what are the worst side effects for you clintos?
    for me it is sedation,i am so sick of napping because of the sedation.
     
    • Like Like x 1
  5. Clintos

    Clintos Well-Known Member

    Messages:
    238
    Joined:
    Nov 12, 2015
    Karma:
    +205
    When I was taking the meds it was sedation for sure, I slept like 10 hours a day. I want to be back to my regular 7 hrs daily. I also put on 70 lbs and feel light headed/dizzy when I get up real fast I see stars. also my hair is falling out above my ear on one side of my head. and my vision is blurry.
     
    • Friendly Friendly x 1
  6. OkRad

    OkRad Well-Known Member V.I.P Member

    Messages:
    2,301
    Joined:
    Oct 4, 2013
    Karma:
    +4,118
    I did the same.

    Lots of water!!! Lots of fish oil. Try to avoid self harm. I had a TBI made worse by hitting myself in the head. Hard.

    Vit C. Music. EXERCISE!!! Loads of that. Meditation never helped. Made it worse. Just for me, I had to stay busy.

    Crying in public, like F it. Whatever happened happened. My goal was not to fit it, it was to be drug free.

    I cannot even take meds without horror so it was not really a choice. The SPD made meds so much hell I could not take it.

    Keep us posted!!
     
    • Like Like x 1
  7. Judge

    Judge Well-Known Member V.I.P Member

    Messages:
    24,416
    Joined:
    Aug 28, 2013
    Karma:
    +31,258
    Through a sheer force of will.

    I wanted "to be me" again more than I wanted to be calm and collective in social situations which no longer seemed as important to me as it once was.

    Sadly even though I never took the medication again I found out years later that it was responsible for my irregular heartbeat. A product that since then was taken off the market.
     
    Last edited: Feb 24, 2017
  8. xudo

    xudo something and nothing

    Messages:
    2,803
    Joined:
    Dec 20, 2016
    Karma:
    +4,325
    No it isn't true, and the guy who made this video is questionable to say the least.

    From the Wiki page about him...

    "According to Steven Hassan, a licensed mental health counselor with experience on cults, "Partly what's going on with the people on the Internet who are indoctrinated, they spend lots of hours on the computer. Videos can have them up all night for several nights in a row. Molyneux knows how to talk like he knows what he's talking about—despite very, very little academic research. He cites this and cites that, and presents it as the whole truth. It dismantles people's sense of self and replaces it with his sense of confidence about how to fix the world."

    As other people have stated, I wouldn't ever suggest that going cold turkey on meds is a good plan without at least consulting a doctor, but ultimately that's your decision.
     
    • Winner Winner x 4
  9. Aster

    Aster @<>@<>@<>@

    Messages:
    103
    Joined:
    May 8, 2015
    Karma:
    +196
    There's certainly something to be said for tapering off medications (rather than cold turkey) if you've decided that you need to quit them. Even if you've stopped recently you can start a taper. You'll avoid the worst of the withdrawal, which can be horrible for any psych med. I tried a bucket load of different types of psych meds, unfortunately none of them worked for me (this is not to say there isn't a magic bullet out there that will work wonders for you). I would agree that exercise and mindfulness would help quite a bit, in addition to any supplements. St. John's wort, fish oil, or SAM-e can help with depression, just do research on a good brand. Good luck to you.
     
    • Like Like x 2
    • Agree Agree x 1
  10. Aster

    Aster @<>@<>@<>@

    Messages:
    103
    Joined:
    May 8, 2015
    Karma:
    +196
    Oh, and that Molyneux guy. I've watched some of his videos, and I would suggest that you stay far far away from his ideas. I think he's full of crap and dangerous to those suffering with mental illness.
     
    • Agree Agree x 2
    • Like Like x 1
  11. Southern Discomfort

    Southern Discomfort Smarter than the Average Bear V.I.P Member

    Messages:
    2,161
    Joined:
    Oct 12, 2015
    Karma:
    +2,983
    If you're taking antipsychotics as I presume since you have schizoaffective I strongly recommend you rethink that. If you go cold turkey you can end up having a severe psychotic episode which may require hospitalisation. You might even get tardive psychosis, and you do not want that. The higher the dose the worse it can be.

    If you want to get off medication that's fine but talk to your primary care doctor about how to do that. Do not do it cold turkey. Start taking the medication again and then ween yourself off with the help of a doctor.

    And please, please don't do something because someone in a YouTube video said their spiel about how medication is evil. A lot of the time these people have an agenda not in your best interest.
     
    • Winner Winner x 2
    • Agree Agree x 1
  12. Alcyon

    Alcyon Well-Known Member

    Messages:
    276
    Joined:
    Apr 13, 2012
    Karma:
    +641
    Clintos, my heart goes out to you. And I hope that you are doing well so far...

    But...

    This is between you and your prescribing physician! Only!

    No-one here is a doctor (although @Bolletje is almost there!), you don't even say what meds you're on, not that it makes a difference. Turning to strangers on a forum for medical advice doesn't seem like something that would be the first, best choice.
     
    • Agree Agree x 3
    • Winner Winner x 2
  13. Clintos

    Clintos Well-Known Member

    Messages:
    238
    Joined:
    Nov 12, 2015
    Karma:
    +205
    Good advice. the last time I went off it was hell for only a few days i took fish oil and multi vit And stayed indoors for most of the time. I find bible study helps and praying.
     
    • Agree Agree x 1
    • Friendly Friendly x 1
  14. OkRad

    OkRad Well-Known Member V.I.P Member

    Messages:
    2,301
    Joined:
    Oct 4, 2013
    Karma:
    +4,118
    I do agree with Alcyon--------we are not drs and I don't want you to get hurt. PLease don't just go by what people say on the internet! But I am supporting you whatever you decide :)
     
    • Like Like x 1
    • Friendly Friendly x 1
  15. Southern Discomfort

    Southern Discomfort Smarter than the Average Bear V.I.P Member

    Messages:
    2,161
    Joined:
    Oct 12, 2015
    Karma:
    +2,983
    I hope you get what you want because what you're doing is a very dangerous thing to get off medication. And I hope that if you do successfully get off them cold turkey that your psychotic symptoms don't end up coming back in a few months time or if they do it's stuff you can handle.
     
    • Agree Agree x 4
  16. Southern Discomfort

    Southern Discomfort Smarter than the Average Bear V.I.P Member

    Messages:
    2,161
    Joined:
    Oct 12, 2015
    Karma:
    +2,983
    How have you been since?
     
  17. Clintos

    Clintos Well-Known Member

    Messages:
    238
    Joined:
    Nov 12, 2015
    Karma:
    +205
    Went back on them but lowered the dose of prozac to 40mg and abilfy stays at 10mg. things are going good now thanks for asking.
     
    • Like Like x 2